MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SURELOCK CONNECTOR R F/LONG PROX-FEMNAIL; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH SURELOCK CONNECTOR R F/LONG PROX-FEMNAIL; GUIDE
Catalog Number 03.010.202
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Date of birth and patient weight not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, surgery for femoral diaphyseal fracture was performed using the surelock distal targeting device.Intraoperatively, two events were confirmed by the surgeon.The drill bit hit the nail.The insertion of locking screw 5.0 mm/34mm was successful at the second hole from the distal end.However, the drill bit hit the nail when drilling at the most distal oval hole.A locking screw 5.0mm/36mm was inserted at the oval hole.Secondarily, the surgeon confirmed under the image that this locking screw 5.0mm/36mm, which was inserted at the oval hole, was being out of bounds (not inserted to the screw hole).He could not remove this screw, so he left the screw in the bone.Then, by using radiolucent drive, he drilled at the oval hole and inserted a locking screw at the distal far end.The surgery was completed with a 20-minute delay, and there was no adverse consequence to the patient.Concomitant devices: drill bit (part# 03.010.061, lot# unknown, qty 1); screws (part# unknown, lot# unknown, qty unknown) ; locking screws (part# unknown, lot# unknown, qty unknown) ; femoral nail (part# unknown, lot# unknown, qty 1).This is report 2 of 5 for (b)(4).
 
Additional Manufacturer Narrative
The subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part no.: 03.010.202 lot no.: 2709817 manufacturing location: bettlach release to warehouse date: 16.Mar.2011 no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.H3, h6: customer quality conducted an investigation of the returned device.The returned instruments are in a used condition.Especially the sure lock aiming arm shows significant use (during its 7 years of lifespan) and can be described as worn.A review of the dhr for the returned parts was researched and no abnormal findings were identified.Manufacturing and inspection records indicated no problems with the lots in question.The instruments met the specifications at the time of manufacturing and distributing.A functional test was performed with product development (sustaining engineering) to reproduce the complaint issue.The instruments passed the functional test successfully.After slight adjustments the calibration pins & drill bits met the nail holes as intended.Based on our investigations, we only can assume that the worn out condition of the devices, or not exactly following the surgical technique, could have contributed to the complained issue.Due to the passed function test, the complaint relevant dimensions will not be checked.In general, the leaflet ¿important information¿ : end of life of a device is normally determined by wear and damage due to use.Evidence of damage and wear on a device may include but is not limited to corrosion (i.E.Rust, pitting), discoloration, excessive scratches, flaking, wear and cracks.Improperly functioning devices, devices with unrecognizable markings, missing or removed (buffed off) part numbers, damaged and excessively worn devices should not be used.Since the reported occurrence of ¿interfering with nail¿ could not be reproduced, we determine this complaint as unconfirmed.No corrective and/or preventative action is proposed.H11 corrected data: a1: patient identifier reported as ni in initial medwatch.Patient identifier is not available for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SURELOCK CONNECTOR R F/LONG PROX-FEMNAIL
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7302904
Report Number8030965-2018-51504
Device Sequence Number1847238
Product Code FZX
UDI-Device Identifier07611819880894
UDI-Public(01)07611819880894(10)2709817
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.202
Device Lot Number2709817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2018
Initial Date Received by Manufacturer 02/02/2018
Supplement Date Received by Manufacturer03/02/2018
05/03/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date03/29/2018
05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1